Yes, Shash, it is safe to take both of these antihistamines at the same time. Zyrtec is a long-acting, second-generation antihistamine that is only taken once a day (experts recommend taking it at bedtime, so that it reaches peak effectiveness as you're waking up in the morning).
Benadryl is an older, short-acting (about 4 to 6 hours max) antihistamine that may provide some additional relief if the Zyrtec doesn't fully control your allergy symptoms. Unfortunately, Benadryl often has the side effect of drowsiness, so would not be a great choice if you have to work, drive or operate machinery.
Here's more information about Zyrtec: If you are using an over-the-counter product to self-treat, make sure you read all the directions on the package before taking this medication. Take this medication by mouth with or without food usually once a day.
Tell your doctor if allergy symptoms do not improve after three days of treatment.
Here are some links providing more information about antihistamines:
3 Reasons to Choose OTC Antihistamines Over OTC Decongestants to Treat Your Allergy Symptoms
Nasal Decongestants and Antihistamines Oral Uses
Nasal Decongestants and Antihistamines Precautions and Side Effects
Thank you, I only take Benedyl at night, more of a sleeping aid I think. I am taking Zyrtec in the morning as when I take it at night I am awake all night.
Shash... Are you taking Zyrtec-D or regular Zyrtec? I ask because I can't take any of the allergy medicines with the D (decongestant) formula. They all keep me awake! If you ARE using Zyrtec-D, you might try it without the D part.
I have the same issues. I am taking regular zyrtec wish I could take the D. I have been taking both Zyrtec in AM and Benedryl at night. No side effects Zyrtec has really helped the way I feel, alergies are managable.